POZ Community Forums

Meds, Mind, Body & Benefits => Lipodystrophy & Metabolic Problems => Topic started by: silguy618 on December 24, 2018, 12:15:55 pm

Title: Serostim Need prescribed! Help
Post by: silguy618 on December 24, 2018, 12:15:55 pm
I found out back in Feb 18 I was HIV poz.  Started with Genvoya then they switched me to Bixtarvy.  I was undetectable in less than 18 days and have stayed in single digit VL since.  Cd4 has over doubled was I think 218 now over 600.  I have always been extremely fit, lean muscle. Organic eating. 
Since the start of the treatment I have   gained visceral fat and look like I have a beer gut.  I have been fatigued, weight gut gain etc.  I spoke with my dr now multiple times in regards to Serostim.  They flat our refuse to give it when I meet all the critique for it. I go to St Louis for treatment and found out that Gildean is a big sponsor of them. 
How can I get the Serostim?  My wife is an Advanced Nurse Practitioner and said if she had to would prescribe it herself to me.  But looking for a new Dr or something to get this resolved any suggestions would be great.
Title: Re: Serostim Need prescribed! Help
Post by: Jim Allen on December 24, 2018, 12:26:44 pm
Switching doctors can be a pain and the grass is not always greener on the other-side of the fence, did the doctor give you a reason for the refusal though?

I mean it must have been part of a conversation at least.

Jim
Title: Re: Serostim Need prescribed! Help
Post by: silguy618 on December 25, 2018, 08:32:51 am
No. He just said that they don't prescribe that.  The nurse told me that they only prescribe medication made by Gildean.   They are partly funded by that company. Which is what I thought I already said.   
Title: Re: Serostim Need prescribed! Help
Post by: Tonny2 on December 25, 2018, 12:58:13 pm


    ojo.     Hello there....seriatim was prescribed for wasting, I used it back when it was new on the market, it was so expensive, causing me awful side effects, nasty join pain. I guess if you don't have wasting syndrome, it will be more difficult to get...just a thought...good luck... hugs.               ojo         
Title: Re: Serostim Need prescribed! Help
Post by: silguy618 on December 27, 2018, 10:28:57 pm
Think they have changed recommended dosage.   Go to their website www.serostim.com.   It's doesn't talk about wasting but  several other items
Title: Re: Serostim Need prescribed! Help
Post by: CanadianExpat1983 on May 12, 2019, 05:56:51 pm
I gained a lot of weight on Genvoya which I lost it later on with diet and exercise only. My body composition improved from 27% bf to 12% in 4 months solely with exercise and diet.
Title: Re: Serostim Need prescribed! Help
Post by: CanadianExpat1983 on May 18, 2019, 09:56:16 pm
www.serostim.com claims:

QUOTE
HIV-associated wasting affects many different people, including1,2,8,14:

People infected with HIV who have undetectable viral loads and normal CD4 counts
UNQUOTE

Is this even true or extremely uncommon?

Do they mean someone who had low CD4 counts for extended periods of time but eventually managed to bring their CD4 up to normal levels and their VL=U after a long period of non-suppressed VL? (i.e. wasting occurred prior to effective treatment taking place)
Title: Re: Serostim Need prescribed! Help
Post by: Jim Allen on May 19, 2019, 03:34:04 am
Wasting was common before effective treatment, less so today. Also not everyone with pre-HIV treatment wasting bounces back, all in all does wasting still happen for some people sure, but it than important for people to work with their Doc to understand & treat any causes like, other infections, not taking ART, gut problems etc etc etc

Jim

http://www.aidsmap.com/HIV-related-wasting-can-have-long-term-consequences/page/3014398/
https://www.webmd.com/hiv-aids/guide/aids-wasting-syndrome#1
https://www.poz.com/basics/hiv-basics/changes-face-body-lipodystrophy-wasting